Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 18, NWS Shreveport, LA

March 27, 2007Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 27, 2007, 3:35 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2007, 3:35 PM CDT (20:35 UTC)
Expired
Mar 27, 2007, 4:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:20 PM CDTHAIL 0.75Red Chute, LA
Mar 27, 4:20 PM CDTHAIL 0.75Shreveport, LA6425 YOUREE DR.
Mar 27, 4:40 PM CDTHAIL 0.75Shreveport, LANEAR E KINGS HWY IN THE SOUTHFIELD AREA
Mar 27, 4:40 PM CDTHAIL 0.75Shreveport, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 272035
TORSHV
LAC015-017-272130-
/O.NEW.KSHV.TO.W.0018.070327T2035Z-070327T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 430 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOSSIER
  CITY...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BOSSIER CITY BY 340 PM CDT
  EASTWOOD AND RED CHUTE BY 350 PM CDT
  HAUGHTON BY 355 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 430 PM CDT.

LAT...LON 3275 9345 3252 9345 3242 9363 3239 9367
      3238 9373 3250 9384 3261 9371 3261 9369
      3278 9347

$$

11
1 follow-up statement
000 
WWUS54 KSHV 272108
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE MAR 27 2007

LAC015-017-272130-
/O.CON.KSHV.TO.W.0018.000000T0000Z-070327T2130Z/
CADDO LA-BOSSIER LA-
405 PM CDT TUE MAR 27 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR BOSSIER
AND CADDO PARISHES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN 
EASTERN BOSSIER PARISH...2 MILES NORTHEAST OF HAUGHTON...MOVING EAST 
NORTHEAST NEAR 30 MPH. A FUNNEL CLOUD WAS REPORTED OUT OF THIS STORM
NEAR HAUGHTON AT 400 PM. 

ELSEWHERE...STRONG TO SEVERE THUNDERSTORMS CONTAINING WEAK ROTATION 
WERE ALSO LOCATED SOUTHWEST OF SHREVEPORT NEAR BETHANY AND IN 
NORTHERN CADDO PARISH JUST NORTH OF VIVIAN. THESE STORMS WERE MOVING
TO THE EAST NORTHEAST NEAR 30 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ARKANSAS.

LAT...LON 3275 9345 3252 9345 3226 9343 3239 9367
      3221 9404 3300 9403 3301 9377 3301 9370
      3300 9354

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:06 PM CDT, 29 minutes earlier.

Area forecast discussion, Mar 27, 3:06 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE MAR 27 2007

.DISCUSSION...
LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE
SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL
CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE
ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL
CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL
HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY
BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO
BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER
FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING
OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK
GOOD...SO WONT VARY MUCH FROM THE GUIDANCE.

&&

.AVIATION...
SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE
WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER
LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH
MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE
WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR
CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE
MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  84  63  81 /  20   0   0  20
MLU  60  83  61  83 /  30   0   0  10
DEQ  57  82  60  80 /  20   0   0  20
TXK  60  84  63  84 /  20   0   0  20
ELD  60  83  60  85 /  30   0   0  10
TYR  62  83  65  82 /  20   0   0  20
GGG  61  84  62  80 /  20   0   0  20
LFK  63  85  64  81 /  20   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 1:58 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     2 N BENTON              32.72N 93.74W
03/27/2007                   BOSSIER            LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.

&&

KFALK
Local storm report, Mar 27, 2:06 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
03/27/2007                   BOSSIER            LA   AMATEUR RADIO

            TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
            PLAIN DEALING STREETS IN BENTON.

&&

KFALK
Local storm report, Mar 27, 2:08 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PLAIN DEALING           32.91N 93.70W
03/27/2007  M1.75 INCH       BOSSIER            LA   AMATEUR RADIO

            GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.

&&

KFALK
Local storm report, Mar 27, 2:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/27/2007                   DE SOTO            LA   PUBLIC

            TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.

&&

KFALK
Local storm report, Mar 27, 2:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N SAREPTA             32.91N 93.45W
03/27/2007                   WEBSTER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN JUST NORTH OF SAREPTA.

&&

KFALK
Local storm report, Mar 27, 3:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     9 NE HOPE               33.76N 93.48W
03/27/2007                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 NEAR MILE MARKER 40 NEAR
            THE HEMPSTEAD/NEVADA COUNTY LINE

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
Mar 27, 1:07 PM CDTTornado WarningSHVCaddo53 min
Mar 27, 1:31 PM CDTSevere Thunderstorm WarningSHVDe Soto59 min
Mar 27, 1:41 PM CDTTornado WarningSHVBossier64 min
Mar 27, 2:20 PM CDTTornado WarningSHVWebster55 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningSHVCaddo62 min
Mar 27, 3:15 PM CDTSevere Thunderstorm WarningSHVBienville60 min
Mar 27, 3:18 PM CDTSevere Thunderstorm WarningSHVClaiborne27 min
Mar 27, 3:26 PM CDTSevere Thunderstorm WarningSHVUnion64 min
Mar 27, 3:41 PM CDTTornado WarningSHVUnion64 min
Mar 27, 4:11 PM CDTSevere Thunderstorm WarningSHVWebster64 min
Mar 27, 4:13 PM CDTSevere Thunderstorm WarningSHVBienville32 min
Mar 27, 4:25 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
Mar 27, 4:30 PM CDTSevere Thunderstorm WarningSHVLincoln60 min
Mar 27, 4:42 PM CDTSevere Thunderstorm WarningSHVBossier63 min
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningSHVClaiborne53 min
Mar 27, 5:10 PM CDTSevere Thunderstorm WarningSHVUnion65 min
Mar 27, 5:37 PM CDTSevere Thunderstorm WarningSHVWebster53 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.